Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2016, 4:52 PM CDT for Hamilton County, Mills County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- May 10, 2016, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Hamilton County, TX, Mills County, TX
The radar
The Dyess AFB radar (KDYX), 125 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:04 PM CDT | HAIL 2 | 3 S Priddy, TX | NEAR INTERSECTION OF TEXAS STATE HIGHWAY 16 AND COUNTY ROAD 134/262. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.7
The text
As transmitted.
631
WUUS54 KFWD 102152
SVRFWD
TXC193-333-102245-
/O.NEW.KFWD.SV.W.0192.160510T2152Z-160510T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN CENTRAL TEXAS...
NORTHEASTERN MILLS COUNTY IN CENTRAL TEXAS...
* UNTIL 545 PM CDT
* AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF MULLIN...OR 20 MILES SOUTH OF COMANCHE...MOVING EAST
AT 25 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PRIDDY AROUND 500 PM CDT.
INDIAN GAP AROUND 505 PM CDT.
HAMILTON AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3169 9871 3172 9850 3168 9846 3184 9816
3163 9800 3148 9832 3148 9868
TIME...MOT...LOC 2151Z 252DEG 22KT 3164 9853
HAIL...2.50IN
WIND...60MPH
$$
DUNN1 follow-up statement
235
WWUS54 KFWD 102207
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT TUE MAY 10 2016
TXC193-333-102245-
/O.CON.KFWD.SV.W.0192.000000T0000Z-160510T2245Z/
HAMILTON TX-MILLS TX-
507 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN HAMILTON AND NORTHEASTERN MILLS COUNTIES...
AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF MULLIN...OR 20 MILES SOUTH OF COMANCHE...MOVING EAST AT 15 MPH.
THIS IS A VERY DANGEROUS STORM. SEEK SHELTER NOW.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PRIDDY.
INDIAN GAP.
POTTSVILLE.
HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. MOVE TO SHELTER INSIDE
A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3172 9850 3168 9846 3184 9816 3163 9800
3148 9832 3148 9864 3170 9867
TIME...MOT...LOC 2207Z 257DEG 13KT 3161 9852
HAIL...2.75IN
WIND...70MPH
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:49 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 10, 2:49 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 249 PM CDT TUE MAY 10 2016 .DISCUSSION... NOT A GREAT DEAL OF CHANGE FROM THE MORNING UPDATE REGARDING THE FORECAST THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. ONE MINUTE VISIBLE SATELLITE IMAGERY SHOWS AN EXPANDING CU FIELD FROM NEAR DEL RIO NORTHEAST TO BROWNWOOD AND INTO EASTLAND CO. THE DRYLINE IS LOCATED RIGHT IN THIS AREA ALTHOUGH CONVERGENCE HAS GENERALLY BEEN WEAK. CU SHOULD CONTINUE TO BUILD WITH TEMPERATURES NOW IN THE MID 90S ACROSS THIS AREA. THE ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS HAS BECOME EXTREMELY UNSTABLE WITH MIXED LAYER CAPES AROUND 4000J/KG RIGHT ALONG THE I-35 CORRIDOR. THERE IS STILL SOME INHIBITION TO OVERCOME BUT THIS SHOULD BECOME QUITE WEAK OVER THE NEXT COUPLE OF HOURS. WATER VAPOR IMAGERY SHOWS A WEAK SHORTWAVE TROUGH MOVING OUT OF MEXICO THAT WILL SPREAD ACROSS THE REGION OVER THE NEXT SEVERAL HOURS. THE ASSOCIATED DEEP LAYER FORCING WITH THIS FEATURE IS RATHER WEAK...BUT WITH ERODING CIN AND AT LEAST SOME CONVERGENCE ALONG THE DRYLINE...SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 4-5 PM MAINLY WEST OF I-35. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL SUPPORT ORGANIZED CLUSTERS OF SEVERE STORMS WITH MAINLY A VERY LARGE HAIL AND DAMAGING WIND THREAT. HIGH RESOLUTION GUIDANCE SUGGESTS THAT ORGANIZED COLD POOLS ARE LIKELY TO DEVELOP AND ALLOW THESE STORMS TO PROPAGATE EASTWARD THROUGH THE EVENING. GIVEN THE EXTREME INSTABILITY AND WEAKENING INHIBITION...ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG ANY OUTFLOWS AND THESE TOO WILL LIKELY BE SEVERE. ONE OR MORE BOWING LINE SEGMENTS IS LIKELY THROUGH THE EVENING WHICH WOULD SUPPORT AN ENHANCED WIND DAMAGE THREAT. CONCERNING TORNADO POTENTIAL...OVERALL DEEP LAYER SHEAR IS MARGINAL...HOWEVER MODEST SHEAR IN THE LOWEST 3KM COMBINED WITH STRONG INSTABILITY WILL STILL SUPPORT AN ISOLATED TORNADO. THIS POTENTIAL WILL BE MAXIMIZED IN ANY AREAS WHERE SURFACE WINDS CAN BE LOCALLY BACKED WHICH MAY BE MOSTLY LIKELY TO OCCUR WITH NEW CONVECTION IN THE VICINITY OF AN OUTFLOW BOUNDARY. POPS WILL BE HIGHEST FOR THE REMAINDER OF THE AFTERNOON AND EVENING GENERALLY SOUTH OF I-20...ALTHOUGH ALL AREAS OF NORTH AND CENTRAL TEXAS NEED TO MONITOR THE POTENTIAL FOR SEVERE STORMS THROUGH LATE EVENING. THIS ACTIVITY SHOULD MOVE EAST LATER TONIGHT WITH STORM CHANCES ENDING FROM WEST TO EAST. ON WEDNESDAY...A COLD FRONT WILL SLIDE SOUTH INTO OKLAHOMA AND THE DRYLINE WILL STILL BE POSITIONED ACROSS WESTERN NORTH TEXAS. WE ARE AGAIN EXPECTED TO DESTABILIZE BY LATE AFTERNOON WITH SCATTERED SEVERE THUNDERSTORMS DEVELOPING ALONG THE DRYLINE ACROSS THE NORTHWEST COUNTIES. THE CONVECTIVE EVOLUTION LATE TOMORROW NIGHT IS A LITTLE UNCERTAIN...BUT IT DOES APPEAR THAT THERE IS A DECENT SHOT OF THUNDERSTORMS CONTINUING ACROSS NORTH TEXAS AS THE FRONT MOVES SOUTHWARD. THUNDERSTORM CHANCES ON THURSDAY ARE OBVIOUSLY DEPENDENT ON WHAT HAPPENS LATE WEDNESDAY NIGHT...SO FOR NOW WILL BROADBRUSH 40 POPS ACROSS THE AREA AS THE COLD FRONT IS EXPECTED TO BE IN THE AREA. SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME AS WELL. IT LOOKS LIKE WE WILL GET A LITTLE BREAK ON FRIDAY AS RIDGING BUILDS INTO THE AREA AND HIGH PRESSURE BEHIND THE FRONT SETTLES IN. THE RESPITE WILL BE SHORT LIVED THOUGH AS NORTHWEST FLOW ALOFT WILL SUPPORT AN ACTIVE WEATHER PERIOD OVER THE WEEKEND INTO EARLY NEXT WEEK. RIGHT NOW...AS BEST WE CAN TELL...THE HIGHEST STORM CHANCES WILL BE ON SUNDAY/SUNDAY NIGHT WITH A POSSIBLE MCS MOVING THROUGH THE REGION. DUNN && .AVIATION... /ISSUED 1233 PM CDT TUE MAY 10 2016/ VFR THROUGH TONIGHT WITH A SOUTH WIND IN THE 12 TO 17 KNOT RANGE. THE PRIMARY AVIATION WEATHER CONCERN THROUGH THIS EVENING WILL BE THE POTENTIAL FOR THUNDERSTORMS AS A DRYLINE INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE AND ENERGY FROM A FAST MOVING SHORTWAVE. STORM INITIATION SHOULD OCCUR WEST OF WACO BY LATE AFTERNOON WITH TEMPORARY IMPACTS THERE BETWEEN 23Z AND 02Z. STORMS WILL BE LESS NUMEROUS ACROSS THE METROPLEX TAF SITES SINCE INSTABILITY AND LIFT WILL NOT BE QUITE AS FAVORABLE. THEREFORE...HAVE KEPT VCTS MENTIONED BETWEEN 00Z AND 03Z TO ACCOUNT FOR ISOLATED STORMS THAT DEVELOP. THUNDERSTORM CHANCES WILL DECREASE BY LATE EVENING ONCE THE DRYLINE RETREATS BACK TO THE WEST AND THE SHORTWAVE EXITS TO THE EAST. MVFR CEILINGS SHOULD RETURN TO WACO BY SUNRISE WEDNESDAY AND SHORTLY AFTER ACROSS THE METROPLEX TERMINALS. THESE CEILINGS WILL LINGER THROUGH THE MORNING HOURS WEDNESDAY BUT LIFT ABOVE 3000 FT BY MIDDAY. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND THESE MAY IMPACT THE METROPLEX TERMINALS BEFORE 00Z THURSDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 71 87 69 81 61 / 30 20 50 40 10 WACO 70 86 69 81 63 / 50 20 30 40 20 PARIS 69 84 67 79 58 / 20 20 50 40 10 DENTON 70 87 67 78 58 / 20 20 50 40 10 MCKINNEY 70 86 67 79 58 / 30 20 50 40 10 DALLAS 71 87 69 81 62 / 30 20 50 40 10 TERRELL 70 86 68 79 61 / 30 20 40 40 10 CORSICANA 70 86 68 81 63 / 40 20 30 40 20 TEMPLE 70 87 69 82 64 / 60 20 20 40 30 MINERAL WELLS 68 88 66 78 58 / 10 30 50 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 3:25 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT TUE MAY 10 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 325 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. COVERAGE OF STORMS WILL BE HIGHEST SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. ALL STORMS SHOULD DISSIPATE BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AFTERNOON THROUGH THURSDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. SOME SEVERE STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING ALONG THE DRYLINE AND ALSO ALONG A SOUTHWARD MOVING COLD FRONT WEDNESDAY NIGHT AND THURSDAY. THE THREAT FOR SEVERE STORMS WEDNESDAY AFTERNOON AND NIGHT WILL BE NORTHWEST OF A LINE FROM PARIS TO HILLSBORO TO LAMPASAS. THE THREAT FOR SEVERE STORMS WILL EXPAND TO INCLUDE NEARLY ALL OF NORTH AND CENTRAL TEXAS ON THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL FROM CLUSTERS OF STORMS MAY CAUSE LOCALIZED FLOODING. THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH THURSDAY AFTERNOON AND EVENING. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON AND EVENING WEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION SUNDAY AND MONDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. ELSEWHERE...SPOTTER ACTIVATION IS POSSIBLE MAINLY AFTER 5 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:09 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| May 9, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 62 min |
| May 9, 7:44 PM CDT | Flash Flood Warning | FWD | Lamar | 2 hr |
| May 9, 8:08 PM CDT | Tornado Warning | FWD | Lamar | 37 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 64 min |
| May 9, 8:33 PM CDT | Tornado Warning | FWD | Lamar | 27 min |
| May 9, 8:44 PM CDT | Tornado Warning | FWD | Lamar | 16 min |
| May 9, 9:36 PM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 10, 12:28 AM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 10, 7:09 AM CDT | River Flood Warning | FWD | Denton | 12 hr |
| May 10, 8:13 AM CDT | River Flood Warning | FWD | Dallas | 7 days |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 65 min |
| May 10, 5:15 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 60 min |
| May 10, 5:30 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 10, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 65 min |
| May 10, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 57 min |
| May 10, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 54 min |
| May 10, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 63 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 53 min |
| May 10, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.